Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 152, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 27, 1998, 12:07 AM CDT for Jackson County, Wisconsin. It was in force for 83 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 1998, 12:07 AM CDT (05:07 UTC)
- Expired
- Jun 27, 1998, 1:30 AM CDT
- In force
- 83 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Jackson County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 12:25 AM CDT | Thunderstorm Wind 61 | Melrose, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 10:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 8:20 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 26, 8:20 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 820 PM CDT FRI JUN 26 1998 FORECAST CONCERNS TONIGHT...FLASH FLOOD AND SEVERE WEATHER POTENTIAL. SURFACE ANALYSIS AT 00Z HAD A LOW CENTERED NEAR EASTERN SOUTH DAKOTA WITH WARM FRONT STRETCHING ACROSS NORTHERN IOWA INTO SOUTHWEST WISCONSIN. POOLING OF HIGH DEWPOINT AIR OCCURRING ALONG THE WARM FRONT AND LOW LEVEL JET OF 30 TO 40 KNOTS AIMED AT FRONTAL BOUNDARY. PLENTY OF MOISTURE AROUND WITH PRECIPITABLE WATER VALUES UP TO 1.75 INCHES. THUNDERSTORMS IN EASTERN DAKOTAS AND MINNESOTA EXPECTED TO MOVE/DEVELOP EAST ALONG THE WARM FRONTAL BOUNDARY THROUGH THE EVENING/NIGHT AS THE LOW LEVEL JET INCREASES THE MOISTURE CONVERGENCE ALONG THE FRONT. SEVERE WEATHER IS ALSO A DEFINITE POSSIBLITY WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. FLASH FLOOD WATCH WILL BE ISSUED SHORTLY FOR PORTIONS OF WEST CENTRAL...CENTRAL AND SOUTHWEST WISCONSIN. COORDINATED WITH MINNLEAPOLIS...DES MOINES...MILWAUKEE...GREEN BAY AND STORM PREDICTION CENTER. THOMPSON
In the hours before
Special weather statement, Jun 26, 8:30 PM CDT, 3 hours 37 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 830 PM CDT FRI JUN 26 1998 ...SEVERE THUNDERSTORM POTENTIAL FOR TONIGHT... SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST MINNESOTA... NORTHEAST IOWA...SOUTHWEST...WEST CENTRAL AND CENTRAL WISCONSIN TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES DURING THE ENTIRE OVERNIGHT HOURS. SURFACE ANALYSIS AT 7 PM HAD A LOW CENTERED NEAR EASTERN SOUTH DAKOTA WITH WARM FRONT STRETCHING ACROSS NORTHERN IOWA INTO SOUTHWEST WISCONSIN. POOLING OF HIGH DEWPOINT AIR OCCURRING ALONG THE WARM FRONT AND LOW LEVEL JET OF 30 TO 40 KNOTS AIMED AT FRONTAL BOUNDARY. PLENTY OF MOISTURE AROUND WITH PRECIPITABLE WATER VALUES UP TO 1.75 INCHES. THUNDERSTORMS IN EASTERN DAKOTAS AND MINNESOTA EXPECTED TO MOVE/DEVELOP EAST ALONG THE WARM FRONTAL BOUNDARY THROUGH THE EVENING/NIGHT AS THE LOW LEVEL JET INCREASES THE MOISTURE CONVERGENCE ALONG THE FRONT. SPOTTER ACTIVATION WILL LIKELY BE NEEDED DURING THE ENTIRE OVERNIGHT HOURS. THOMPSON
Special weather statement, Jun 26, 8:30 PM CDT, 3 hours 37 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 830 PM CDT FRI JUN 26 1998 ...SEVERE THUNDERSTORM POTENTIAL FOR TONIGHT... SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST MINNESOTA... NORTHEAST IOWA...SOUTHWEST...WEST CENTRAL AND CENTRAL WISCONSIN TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES DURING THE ENTIRE OVERNIGHT HOURS. SURFACE ANALYSIS AT 7 PM HAD A LOW CENTERED NEAR EASTERN SOUTH DAKOTA WITH WARM FRONT STRETCHING ACROSS NORTHERN IOWA INTO SOUTHWEST WISCONSIN. POOLING OF HIGH DEWPOINT AIR OCCURRING ALONG THE WARM FRONT AND LOW LEVEL JET OF 30 TO 40 KNOTS AIMED AT FRONTAL BOUNDARY. PLENTY OF MOISTURE AROUND WITH PRECIPITABLE WATER VALUES UP TO 1.75 INCHES. THUNDERSTORMS IN EASTERN DAKOTAS AND MINNESOTA EXPECTED TO MOVE/DEVELOP EAST ALONG THE WARM FRONTAL BOUNDARY THROUGH THE EVENING/NIGHT AS THE LOW LEVEL JET INCREASES THE MOISTURE CONVERGENCE ALONG THE FRONT. SPOTTER ACTIVATION WILL LIKELY BE NEEDED DURING THE ENTIRE OVERNIGHT HOURS. THOMPSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:42 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 63 min |
| Jun 26, 9:36 PM CDT | Flash Flood Warning | ARX | Jackson, Trempealeau | 3 hr |
| Jun 26, 9:46 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 64 min |
| Jun 26, 9:51 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 64 min |
| Jun 26, 10:08 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 62 min |
| Jun 26, 10:53 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 67 min |
| Jun 26, 10:59 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 61 min |
| Jun 26, 11:07 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 63 min |
| Jun 26, 11:10 PM CDT | Tornado Warning | ARX | Buffalo | 50 min |
| Jun 26, 11:16 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 74 min |
| Jun 26, 11:20 PM CDT | Flash Flood Warning | ARX | Clark | 3 hr |
| Jun 26, 11:33 PM CDT | Flash Flood Warning | ARX | Buffalo | 3 hr |
| Jun 26, 11:49 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 71 min |
| Jun 27, 12:21 AM CDT | Severe Thunderstorm Warning | ARX | Monroe | 69 min |
| Jun 27, 12:43 AM CDT | Flash Flood Warning | ARX | Jackson, La Crosse, Monroe, Trempealeau | 5 hr |
| Jun 27, 12:43 AM CDT | Flash Flood Warning | ARX | Clark | 5 hr |
| Jun 27, 12:43 AM CDT | Flash Flood Warning | ARX | Buffalo | 5 hr |
| Jun 27, 12:43 AM CDT | Severe Thunderstorm Warning | ARX | Vernon | 62 min |
| Jun 27, 1:05 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 70 min |
| Jun 27, 1:36 AM CDT | Severe Thunderstorm Warning | ARX | Crawford, Richland | 84 min |
| Jun 27, 1:40 AM CDT | Severe Thunderstorm Warning | ARX | Vernon | 50 min |
| Jun 27, 2:26 AM CDT | Flash Flood Warning | ARX | Vernon | 3 hr |
| Jun 27, 3:19 AM CDT | Severe Thunderstorm Warning | ARX | Grant | 71 min |
| Jun 27, 6:05 AM CDT | Flash Flood Warning | ARX | Jackson, Trempealeau | 9 hr |
| Jun 27, 6:05 AM CDT | Flash Flood Warning | ARX | Clark | 9 hr |
| Jun 26, 10:15 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 60 min |
| Jun 26, 10:38 PM CDT | Tornado Warning | ARX | Dodge, Olmsted | 62 min |
| Jun 26, 11:19 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 61 min |
| Jun 26, 11:27 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 63 min |
| Jun 27, 12:29 AM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 61 min |
| Jun 27, 12:29 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston | 61 min |
| Jun 27, 1:01 AM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 59 min |
| Jun 27, 1:08 AM CDT | Severe Thunderstorm Warning | ARX | Winona | 62 min |
| Jun 27, 1:17 AM CDT | Severe Thunderstorm Warning | ARX | Mower | 63 min |
| Jun 27, 1:26 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 64 min |
| Jun 27, 1:29 AM CDT | Flash Flood Warning | ARX | Olmsted | 4 hr |
| Jun 27, 6:00 AM CDT | Flash Flood Warning | ARX | Wabasha | 9 hr |
| Jun 27, 6:08 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower | 67 min |
| Jun 27, 6:38 PM CDT | Tornado Warning | ARX | Mower | 47 min |
| Jun 27, 6:58 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Olmsted | 62 min |
| Jun 27, 1:36 AM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 84 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.